MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y834G
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018 and suture was used.During the procedure, the suture came away from the needle.A different suture was used to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).It was reported performance pull off suture needle.Unopened representative samples were returned for analysis.During the visual inspection of the unopened samples, no defects found on the packages.The samples were opened and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.Functional test was performed and the pull force were above the minimum requirements.Per the samples condition no performance pull off suture needle were found.

Brand Name
MONOCRYL SUTURE 18"(45CM) 5-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7657455
Report Number2210968-2018-74013
Device Sequence Number13831058
Product Code GAN
UDI-Device Identifier10705031059689
UDI-Public10705031059689
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberY834G
Device Lot NumberLKM143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date09/17/2018
Patient Sequence Number1